Tennessee, 2005Lightning Strike in Tennessee, August 22, 2005
August 22, 2005 · NWS MEG · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 22, 1:25 AM CST, 35 minutes earlier.
Area forecast discussion, Aug 22, 1:25 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
225 AM CDT MON AUG 22 2005
.DISCUSSION...
A HEAT ADVISORY WILL CONTINUE FOR THE SOUTHERN TWO THIRDS OF THE
MIDSOUTH TODAY INTO THIS EVENING. TEMPERATURES IN THE UPPER 90S
TO NEAR 100 DEGREES ALONG WITH HIGH DEWPOINTS WILL MAKE THE
SWELTER FACTOR UP NEAR 111 DEGREES AT SOME LOCATIONS THIS
AFTERNOON.
ENOUGH HEATING AND MOISTURE WILL EXIST FOR DEVELOPMENT OF
AFTERNOON AND EVENING THUNDERSTORMS TODAY THROUGH WEDNESDAY.
COVERAGE WILL BE AROUND 30 PERCENT.
&&
.MEG WATCHES/WARNINGS/ADVISORIES
AR...HEAT ADVISORY CONTINUES THROUGH 7PM FOR EAST-CENTRAL
ARKANSAS.
MO...NONE.
MS...HEAT ADVISORY CONTINUES THROUGH 7PM FOR ALL OF NORTH
MISSISSIPPI.
TN...HEAT ADVISORY CONTINUES THROUGH 7PM FOR THE SHELBY...
FAYETTE...HARDEMAN...MCNAIRY...AND HARDIN COUNTIES.Hazardous weather outlook, Aug 21, 6:11 PM CST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
711 PM CDT SUN AUG 21 2005
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-221100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
711 PM CDT SUN AUG 21 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
A HEAT ADVISORY WILL CONTINUE THIS EVENING THE SOUTHERN HALF OF
THE MID-SOUTH WITH HEAT INDICES REACHING 105 TO 110 DEGREES. THE
ELDERLY AND THOSE WITH HEALTH PROBLEMS SHOULD REMAIN IN AN AIR
CONDITIONED AREAS. IF OUTDOOR ACTIVITIES ARE PLANNED...TAKE FREQUENT
BREAKS AND DRINK PLENTY OF WATER.
.DAYS TWO THROUGH SEVEN...
THE HEAT ADVISORY WILL CONTINUE THROUGH 7PM MONDAY ACROSS THE
SOUTHERN HALF OF THE MID-SOUTH...INCLUDING AREAS SOUTH OF INTERSTATE
40. HEAT INDICES ACROSS THE ADVISORY AREA WILL ONCE AGAIN RANGE
BETWEEN 105 TO 110 DEGREES ON MONDAY AFTERNOON. PLEASE FOLLOW HEAT
RELATED SAFETY TIPS TO PROTECT YOURSELF AGAINST THE DANGERS OF HEAT.
ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON MONDAY.
THE ATMOSPHERE WILL ONCE AGAIN BECOME UNSTABLE AND A FEW
THUNDERSTORMS COULD AGAIN BECOME SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION FOR WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED
AT THIS TIME.
Lightning, Hardeman
- When
- August 22, 2:00 AM CST to 2:05 AM CST
- Where
- Hardeman County, Bolivar
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.207, -88.993 (the zone’s center; the record gives no point)
A nursing home was damaged by a fire started by lightning.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Mississippi, August 22, 2005$2.1 million · 70 kt wind · 9 events
- Damaging Wind in Alabama, August 22, 2005$175,000 · 50 kt wind · 1 event
- Lightning Strike in Alabama, August 22, 2005$90,000 · 1 event
- Hail and Damaging Wind in Texas, August 22, 2005$65,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Georgia, August 22, 2005$43,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Alabama, August 22, 2005$25,000 · 1 in hail · 9 events
- Flash Flood and Hail in Kansas, August 22, 20051.75 in hail · 17 events
- Hail and Damaging Winds in Kansas, August 22, 20051 in hail · 13 events
- Lightning Strike in Florida, August 22, 20051 injured · 1 event
- Flash Flooding and Hail in Colorado, August 22, 20051 in hail · 6 events
- Hail in Colorado, August 22, 20051.75 in hail · 4 events
- Flooding and Hail in Oklahoma, August 22 to 23, 20051.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472355.